MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® PEDIATRIC CATH KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® PEDIATRIC CATH KIT
Catalog Number 0035640
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nurse was using 8 french pediatric catheter kit on a 10 month old baby in order to rule out urinary tract infection.Sterile container fell off catheter on its own during procedure.Also, lube was needed scissors to be opened because the perforations on lube would not let it open.This caused urine to not to be collected and intervention was needed.This caused a urine bag to be placed, but if the urine collected from bag has an abnormal dipstick result, another catheter would be needed to be performed.Another catheter kit with the same lot number was opened and had the same malfunctions as the kit used on the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1sample were confirmed to exhibit the reported failure.The device had not met specifications.Visual evaluation of the returned sample noted one opened (without original packaging), pediatric catheter in centrifuge tube with lubricant.Visual inspection of the sample noted sterile container fell off catheter easily also, lube perforations on the packing difficult to open.A potential root cause for this failure mode could be ¿incorrect line clearance".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "single use.Do not resterilize.Do not use if package is damaged.Not made with natural rubber latex.Instructions for use: 1.Open package and remove plastic wallet.2.Open plastic wallet.3.Place infant in supine position, thighs abducted.4.Cleanse the area around the meatus with povidone-iodine swabs.5.Put on sterile gloves.6.Place the tip of the catheter in sterile lubricant and catheterize patient.7.After urine is collected, pull catheter out of cap.8.Tighten cap and depress spout.9.Label centrifuge tube.Important: 1.Use plastic wallet as sterile field.2.Pull catheter out of centrifuge tube to the proper length immediately after donning gloves.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.8 fr.Catheter in centrifuge tube ¿ povidone-iodine swabs ¿ vinyl gloves ¿ 3 gm lubricant ¿ towel ¿ label" h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
DAVOL® PEDIATRIC CATH KIT
Common Device Name
PEDIATRIC CATH KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17710359
Report Number1018233-2023-06668
Device Sequence Number2149466
Product Code FFH
UDI-Device Identifier00801741045851
UDI-Public(01)00801741045851
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number0035640
Device Lot NumberNGGW4673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale